GP giving cheap replacement drugs - a moan !!!

GP giving cheap replacement drugs - a moan !!!

I'm diagnosed by rheumy as having RA crossover with psoriatic arthritis. I have been covered in psoriasis and it has been very hard to deal with. I saw dermatologist who prescribed a raft of meds, which my GP is supposed to prescribe for me on repeat requests. Things were going along quite well to start with, then he decided the meds were too expensive and changed them to,very cheap alternatives and for me, these meds were hopelessly inadequate and my psoriasis problems became unbearable again.

So I was forced to go and buy my creams and lotions. I have been spending a huge amount on them. I have managed to get the cost down a bit by buying on line. However, one of the meds called Eczmol which is a soap substitute and I use a lot of

this.

I decided to go and ask in various chemists how much they sell for.

So last week whilst in Asda I decided to visit their pharmacy and enquire re. The cost.

There were three men being seen by pharmacist and because I was sat in my wheelchair I sat patiently waiting to be served. They were drinking stuff out of little cups which I thought was cough mixture or something. My daughter was with me, I could see she was looking uncomfortable, then she just swung me round in my chair and pushed me out at speed. I asked her what was wrong, she told me that the men were druggies getting their daily doses of methadone. She was absolutely livid that me, severely disabled was in the pharmacy, forced to buy my PSA meds at huge cost because GP,thinks they are too expensive and yet methadone is prescribed so freely and no cost to drug addicts.

She has insisted I make appointment with GP and she is coming with me to relate this story and insist I am given the meds on prescription as recommended by dermatologist.

She was furious that I have been paying big sums of money out for so long. Has anyone else had their meds substituted with cheap inferior items ?

Lynda X

Ps going to try and add pic of how my psoriasis has worsened again, oops upside down, but you will be able to see how bad it is ..

9 Replies

oldestnewest
  • Good on your daughter! Let us know what happens

  • I do feel for you and like Matilda7 I would like to know how you get on with your GP x

  • We're the drugs the GP changed you on to totally different drugs? Or were they generic ones. Which are the same but manufactured other than the original manufacturer?

  • No, they were completely different. For instance he substituted my eczmol lotion to a tub of lard like stuff which was completely unusable. I have generic blood pressure drugs etc and that's completely acceptable to me.

    I have been spending about £50 a month on my psoriatic lotions butmimthink it's time for a moan. Lynda x

  • Definitely! If he refuses to change back, demand another dermatology appointment, meantime make a formal complaint, to the local gp committee, and copy in the practise manager and the consultant dermatologist The whole reason for seeing experts is so that they can specify particular meds for recognised conditions. What this idiot is doing is unprofessional, and not even cost effective, because you are obviously going to need further longer treatment because of his mismanagement of your condition.

    Personally, I wouldn't get involved in arguing the rights or wrongs of addicts getting their methadone, free or not, you have a very justifiable complaint, and it's that that needs to be addressed.

    Good luck, hope it gets sorted out satisfactorily. M x

  • This is an example of why they can't lump us all together isn't it Lynda? I can understand why surgeries are prescribing more & more generically, they've been under such pressure from their CCG's to keep their prescribing budgets down but clearly not all generic meds are made up of the exact same ingredient quantities, some times bulking agents cause problems too. Whilst it may not matter in some meds for the majority it quite obviously does matter in those who are particularly sensitive to the slightest difference. There's the rub, we don't know until we take them & suffering the consequences.

    I think rather than risking a straight no asking your GP to revert back to the branded meds I'd take it up with your Dermatologist. It's he who prescribed them & probably not even aware your GP has represcribed generically. I've little doubt he'd not be best pleased as it's he in charge if you like of your dermatological needs. He prescribed as he did for a reason, that's now undone & it's he who has the say so if he considers it to be affecting his patient negatively. He'll see how it's affected control of your psoriasis anyway. Work out how long you've needed to buy your own Eczmol to try calm the result of the generics.

    I'm prescribed 10 meds, both by brand & generic. Meds like atorvastatin & amitriptyline are generic & I'm fine with but my GP only prescribes branded Arcoxia & Calcort & of course those that are still under patent protection which I guess BuTrans is.

    I'm inclined to agree with Mavis about the comparing the methadone incident, your argument is solid enough without comparisons I think.

    I hope your Dermatologist agrees with you & your rescript is changed to branded, it must be misery making not to say expensive. x

  • Take the pictures of your rash to your doctor and make sure they understand that this has been caused by the change in meds.

    You can argue for the more expensive meds to be prescribed if the cheaper ones aren't suitable for any reason and you should be allowed to have them. If your GP still isn't keen, then enlist the help of PALS, or another health advocacy organisation.

  • I totally believe that wherever possible generic drugs should be given to save NHS money. However, to be put on a completely different product that doesn't work isn't acceptable. It can be tried but should be changed immediately if not working. Good luck.

  • Don't worry my daughter is the same and if my daughter is anything to go by you'll get your original Meds X

You may also like...